Random walks on convergence groups

  • Aitor Azemar

    University of Glasgow, UK
Random walks on convergence groups cover
Download PDF

This article is published open access under our Subscribe to Open model.


We extend some properties of random walks on hyperbolic groups to random walks on convergence groups. In particular, we prove that if a convergence group acts on a compact metrizable space with the convergence property, then we can provide with a compact topology such that random walks on converge almost surely to points in . Furthermore, we prove that if is finitely generated and the random walk has finite entropy and finite logarithmic moment with respect to the word metric, then , with the corresponding hitting measure, can be seen as a model for the Poisson boundary of .

Cite this article

Aitor Azemar, Random walks on convergence groups. Groups Geom. Dyn. 16 (2022), no. 2, pp. 581–612

DOI 10.4171/GGD/654